Alert archive / Mississippi / Flash Flood Warnings in 2003
Flash Flood Warning 19, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Jul 5, 2003, 9:49 AM CDT for Pike County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2003, 9:49 AM CDT (14:49 UTC)
- Expired
- Jul 5, 2003, 12:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Pike County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 2.8 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 465 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 835 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLIX 051451 FFWNEW MSC113-051645- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 949 AM CDT SAT JUL 5 2003 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * FLASH FLOOD WARNING FOR... PIKE COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITY OF MCCOMB * UNTIL NOON CDT * AT 945 AM CDT...PIKE COUNTY EMERGENCY MANAGEMENT REPORTED VERY HEAVY RAIN WITH SOME FLOODING IN AND AROUND MCCOMB. TREES WERE REPORTED DOWN DUE TO SATURATED GROUND CONDITIONS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. & $$ 24
2 follow-up statements
000 WGUS74 KLIX 051648 FFSNEW MSC113-051730- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1145 AM CDT SAT JUL 5 2003 ...THE FLASH FLOOD WARNING FOR PIKE COUNTY WILL BE ALLOWED TO EXPIRE AT NOON CDT... ...A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT... THE HEAVY RAINS THAT PROMPTED THE FLASH FLOOD WARNING HAS ABATED WITH GENERALLY LIGHT RAIN FALLING OVER MUCH OF PIKE COUNTY AT 1145 AM. RADAR INDICATED ADDITIONAL DEVELOPMENT OF TORRENTIAL RAINFALL PRODUCING SHOWERS AND THUNDERSTORMS OVER WILKINSON COUNTY AND EAST- CENTRAL LOUISIANA THAT MAY MOVE INTO PIKE COUNTY DURING THE AFTERNOON. STAY TUNED THROUGHOUT THE AFTERNOON FOR LATER STATEMENTS AND POSSIBLE REISSUANCE OF WARNINGS IF HEAVY RAINS REDEVELOP IN PIKE COUNTY. $$ 24
000 WGUS74 KLIX 051651 FFSNEW MSC113-051730- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1150 AM CDT SAT JUL 5 2003 ...THE FLASH FLOOD WARNING FOR PIKE COUNTY WILL BE ALLOWED TO EXPIRE AT NOON CDT... ...A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT... THE HEAVY RAINS THAT PROMPTED THE FLASH FLOOD WARNING HAS ABATED WITH GENERALLY LIGHT RAIN FALLING OVER MUCH OF PIKE COUNTY AT 1145 AM. RADAR INDICATED ADDITIONAL DEVELOPMENT OF TORRENTIAL RAINFALL PRODUCING SHOWERS AND THUNDERSTORMS OVER WILKINSON COUNTY AND EAST- CENTRAL LOUISIANA THAT MAY MOVE INTO PIKE COUNTY DURING THE AFTERNOON. STAY TUNED THROUGHOUT THE AFTERNOON FOR LATER STATEMENTS AND POSSIBLE REISSUANCE OF WARNINGS IF HEAVY RAINS REDEVELOP IN PIKE COUNTY. $$ 24
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 3:30 AM CDT, 6 hours 19 minutes earlier.
Area forecast discussion, Jul 5, 3:30 AM CDT, 6 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
330 AM CDT SAT JUL 5 2003
UPPER CONVERENT AREA SLIPPING EVER SO SLOWLY THIS WAY. THIS AREA
WILL BE RESPONSIBLE FOR DECREASING THE CHANCE OF RAIN OVER THE AREA
LATER TODAY. PWS STILL IN THE 2 RANGE TODAY FOR THE WHOLE AREA.
WILL SPLIT FORECAST INTO 2 REGIONS TODAY ONE WEST AND ONE EAST.
WEST...SAME CONDITIONS THAT WERE OCCURRING YESTERDAY FOR MUCH OF THE
AREA WILL AGAIN OCCUR TODAY OVER THE WESTERN HALF OF THE AREA. 2
PWS...UNIDIRECTIONAL WINDS WITH HEIGHT...AND VERY LITTLE STORM
MOTION. THIS WILL LEAD ONCE AGAIN TO TRAINING SH/TS AND A SLOW NW
DRIFT GIVING AN ABUNDANCE OF RAIN OVER LOCALIZED AREAS. FLOODING OF
SOME AREAS IS POSSIBLE DUE TO THE SATURATED SOIL CONDITIONS.
SATELLITE CURRENTLY STARTING TO SHOW SOME CLOUD ENHANCEMENT FROM
WELL SOUTH OF MARSH ISLAND NORTHWARD TO THROUGH LFT AND BTR THEN UP
A PORTION OF THE MISS RIVER. MAY SEE THE FIRST SIGNIFICANT RAINS
BEGIN WITHIN THIS REGION THIS MORNING.
EAST...ALMOST SAME CONDITIONS EXCEPT THIS AREA SHOULD BE THE FIRST
TO SEE MID LEVEL SUBSIDENT AREA MOVING THROUGH LATER TODAY. SHOULD
SEE THE STRONG AND HEAVIEST RAINS SET UP MAINLY FROM
HOUMA...KENNER...TO HATTIESBURG LINE WESTWARD. REMAINDER OF THE AREA
MAY STILL SEE SOME HEAVY RAINFALL DURING THE MORNING HOURS BUT THIS
SHOULD TAPPER TO THE SCATTERED VARIETY DURING THE AFTERNOON.
NEVERTHELESS...WE WILL STILL MENTION HEAVY RAINFALL IN ZONES AND
STRONG WORDING IN HWO FOR TODAY.
WILL STILL WATCH EASTERN AND SE SIDE OF TUTT LOW MOVING THROUGH THE
CARIBBEAN AND GULF.
TROPICAL WEATHER OUTLOOK...
CLOUDINESS...SHOWERS...AND THUNDERSTORMS OVER THE WESTERN CARIBBEAN
SEA...THE SOUTHEASTERN GULF OF MEXICO...THE YUCATAN PENINSULA...AND
PORTIONS OF CENTRAL AMERICA ARE ASSOCIATED WITH A TROPICAL WAVE
INTERACTING WITH AN UPPER-LEVEL LOW. TROPICAL CYCLONE FORMATION IS
NOT EXPECTED.
MCB TB 088/072 090/073 091 17624
BBBBB 073/092 074/093 074/094 074/094 2424232324
BTR TB 088/073 090/074 090 17624
BBBBB 075/092 076/093 076/094 076/093 2424232324
MSY TB 088/075 089/076 090 17524
BBBBB 077/092 078/093 078/094 077/093 2424232424
GPT TB 086/074 087/076 089 17524
BBBBB 078/088 079/089 078/091 078/090 2424242424
.NEW...NONE
LA...NONE.
MS...NONE.
17Hazardous weather outlook, Jul 5, 6:30 AM CDT, 3 hours 19 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-051600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 630 AM CDT SAT JUL 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR ACROSS THE AREA TODAY. TRAINING OF THESE THUNDERSTORMS IS EXPECTED AS WELL...LEADING TO LOCALIZED PROLONGED HEAVY RAINFALL AMOUNTS OF 1.5 TO 2 INCHES PER HOUR. LOCALIZED TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE WITH THE STRONGEST ACTIVITY AND MAY RESULT IN FLOODING OF SOME AREAS SINCE GROUDNS ARE SATURATED. SEVERE THUNDERSTORMS ARE NOT EXPECTED. MARINE... WATERSPOUTS ARE POSSIBLE OVER THE LAKES AND COASTAL WATERS THIS AFTERNOON. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WINDS NEAR 30 KNOTS AS WELL. RIVER FLOODING... MANY AREA RIVERS ARE AT OR ABOVE FLOOD STAGE. PLEASE REFERENCE THE LATEST FLOOD STATEMENTS FOR INFORMATION ABOUT A PARTICULAR RIVER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH FRIDAY. SLIGHTLY COOLER AND DRYER CONDITIONS ALOFT WILL PROVIDE BETTER CHANCES FOR A FEW AFTERNOON THUNDERSTORMS SUNDAY AND MONDAY TO BECOME STRONG PRODUCING WINDS NEAR 40 MPH...FREQUENT LIGHTNING...AND RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. AN ISOLATED SEVERE THUNDERSTORM IS ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED AT THIS TIME.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 11:57 AM CDT | Flash Flood Warning | LIX | Wilkinson | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.